U.S. Health Coalition Releases Medicine Safety Tips for 2015 Cold and Flu Season
Washington, D.C. – October 6, 2015 – With cold and flu season around the corner, consumers will soon begin to purchase medicines such as cough syrup, throat lozenges, and nasal sprays to help get relief from symptoms such as fever, coughs, congestion, and more. Many of the medicines used to treat these cold and flu symptoms can contain common drug ingredients such as acetaminophen. Research published this year shows that consumers don’t always know the potential risks of double dosing on medicine or that taking two medicines with the same ingredient could be harmful. That’s why the Acetaminophen Awareness Coalition (AAC) is issuing a safety message to consumers, reminding them to double check their medicine labels to avoid doubling up on medicines with acetaminophen when treating symptoms during the upcoming cold and flu season.